Welcome, Guest. Please login or register.
November 14, 2019, 11:24:21 am

Login with username, password and session length


Members
Stats
  • Total Posts: 749180
  • Total Topics: 62889
  • Online Today: 1525
  • Online Ever: 4912
  • (Yesterday at 02:56:14 am)
Users Online
Users: 5
Guests: 78
Total: 83

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Dilemma on Triumeq  (Read 498 times)

0 Members and 1 Guest are viewing this topic.

Offline CraigJ

  • Member
  • Posts: 20
  • Enjoying Life...why hate it!!!
Dilemma on Triumeq
« on: August 03, 2019, 03:00:01 am »
Recently around April this year I started to experience leg pains and as a result I am forced to curtail most exercise and am finding my weight increase a bit...ok a lot!!
I also find myself not sleeping longer than on average 5 hours a night sometimes less than 3 hrs.
I just had my latest results and here is the dilemma.
Excellent results v issues.
Doc has given option to change meds to see if it helps with my other issues but I am struggling to justify this given my reaction to triumeq in a good way.
Simple i suppose. Choose good numbers and health over some slight issues.

Craig.
Dx Nov 2018 (likely Oct 2018 ex)
Dec 2018 - VL- 30,996 - CD4 - 485/33%
Jan 2019 - VL - UD <40 - CD4 not done
Feb 2019 - VL - UD <40 - CD4 - 719/43%
Apr 2019 - VL - UD <40 - CD4 not done
July 2019 - VL - UD <40 - CD4 1313/41%

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 13,596
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Dilemma on Triumeq
« Reply #1 on: August 03, 2019, 03:20:35 am »
Hiya,

Sorry to hear about the leg pain, did your doctor not look into this further?

Regarding the sleep, that sucks. If you think the Triumeq is keeping you awake and, it's not manageable then switch. See it could be the dolutegravir in this combo, and it's a great drug if you ask me but it's not everyone's cup of tea. You could try if not already taking the meds in the AM to try and reduce the sleep disturbance but otherwise I would switch as 3 hours of sleep per night is simply not sustainable.

Plenty of other combo's that work equally well and if you can't manage side effects there is no point in staying put and suffering.   

Best, Jim

https://www.poz.com/article/morning-dosing-tivicay-may-ease-insomnia-side-effect




HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline kentfrat1783

  • Member
  • Posts: 276
Re: Dilemma on Triumeq
« Reply #2 on: August 03, 2019, 08:20:04 am »
Hi Craig,

I am having similar issues with weight gain since I've started Triumeq.  I'm not having the leg paid but even exercise and a better diet don't seem to help.

I will be working with my doctors at the next visit to see about switching.  It is keeping my VL suppressed but nothing for my CD4 count.  I just know when I switched my # went down but only somewhat rebounded. 

Let's hope they can figure something out for you.  Your doctors should be open to changing your Rx if there is an option. 

Hope you enjoy your weekend.
Kenneth
09/17/2019 - CD4 218 (16%) VL (?)
06/18/2019 - CD4 173 (16%) VL <20
03/13/2019 - CD4 170 (16%) VL <20
January 2019 - Started Triumeq
12/05/2108 - CD4 174 (18%) VL <20
08/28/2018 - CD4 166 (15%) VL <20
05/08/2018 - CD4 106 (11%) VL <20
03/05/2018 - CD4   90 (10%) VL <20
12/11/2017 - CD4   60 (  8%) VL ?
09/07/2017 - CD4   42 (  6%) VL  54        (1.70)
May 2017 - Started Atripla
05/11/2017 - CD4     2 (  1%) VL 169,969 (5.23)
OI's: PCP
Dx`d May 11, 2017
Location: USA

Offline CraigJ

  • Member
  • Posts: 20
  • Enjoying Life...why hate it!!!
Re: Dilemma on Triumeq
« Reply #3 on: August 03, 2019, 11:06:45 am »
Thanks Jim/Kenneth
I am going to try some other exercise which shouldn't stress leg muscles and see if I can drop my weight down a little. The muscle pains could just be my legs complaining about trying to carry my overgrown belly about.
I am already taking meds in AM so not much I can do about that. Going to continue until next appointment and see if anything alters.
The weight I can fix with more effort and less cake and beer.
Time will tell I think.

Thanks Craig
 
Dx Nov 2018 (likely Oct 2018 ex)
Dec 2018 - VL- 30,996 - CD4 - 485/33%
Jan 2019 - VL - UD <40 - CD4 not done
Feb 2019 - VL - UD <40 - CD4 - 719/43%
Apr 2019 - VL - UD <40 - CD4 not done
July 2019 - VL - UD <40 - CD4 1313/41%

Offline leatherman

  • Member
  • Posts: 7,679
  • Google and HIV meds are Your Friends
Re: Dilemma on Triumeq
« Reply #4 on: August 03, 2019, 12:02:56 pm »
It is keeping my VL suppressed but nothing for my CD4 count.
there are no medications (ARVs or otherwise) that do anything for the cd4 count. All PLWH can do is keep HIV suppressed so that their immune system rebounds to whatever immune system level they have based on the genetics passed by their parents.
leatherman (aka mIkIE)


chart from 1992-2017
Tivicay/Prezcobix

Offline J.R.E.

  • Member
  • Posts: 7,614
  • Joined forum Dec/2003 Living positive, since 1985.
Re: Dilemma on Triumeq
« Reply #5 on: August 03, 2019, 05:38:46 pm »
Hi,..

Insomnia, can be a side effect of Triumec, along with some muscle or joint pain, so perhaps a change can be better for you. How long have you been on Triumeq ?

I was Triumeq for about 15 months or so, I didn't have any of the issues you claim, but that's not to say it can't happen in your case.  I never had insomnia. I did have a weight gain issue on Triumeq, for the 14 months I was on it, which I blame on the medication.

I switched to Biktarvy in July, but this was not due to any side effects or issues with Triumeq, it was my personal choice of mine.

I will say that Triumeq, gave me the best lab results, that I ever had. Won't know how the results have been so far with Biktarvy, but will find that out at the end of the month.

Did you ever have any sleep issues in the past ?

Take care---Ray
Current Meds ; Biktarvy, 10mg of Atorvastatin, 25 mg of Hydrochlorothiazide.
Amlodipine Besolate 5mg-- Updated 8/28/19

Diagnosed positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of 10/16/19,  Viral load remains <40

CD 4 @577 /  CD4 % @ 17 %

  
 67 years young.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 13,596
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Dilemma on Triumeq
« Reply #6 on: August 03, 2019, 06:38:40 pm »
The weight I can fix with more effort and less cake and beer.

Just saw this now. Yup, Cake I know that problem.

Life changes, so must the diet unless we want to expand sideways ;D. Posted my own pregnancy pictures last week. https://forums.poz.com/index.php?topic=72738.0

For me it's a combo of office cakes & yummy snacks, not adjusting to a bit of ageing and, body changes/needs.
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.